Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 54, NWS Milwaukee, WI

June 30, 2001Jefferson County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 30, 2001, 7:16 PM CDT for Jefferson County, Wisconsin. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 30, 2001, 7:16 PM CDT (00:16 UTC)
Expired
Jun 30, 2001, 8:00 PM CDT
In force
44 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

County Jefferson County, WI

What was reported inside it

TimeReportWhereRemark
Jun 30, 7:45 PM CDTThunderstorm Wind 52 EJohnson Creek, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1019 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1608 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 010016
SVRMKE

WIC055-010100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
716 PM CDT SAT JUN 30 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 800 PM CDT

* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF LAKE MILLS...OR ABOUT NEAR
  WATERLOO...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE MILLS AT 725 PM CDT.
  JOHNSON CREEK AT 735 PM CDT.
  JEFFERSON AT 740 PM CDT.
  SULLIVAN AT 800 PM CDT.

HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES
AN HOUR ARE EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORM'S
PATH...SEEK SHELTER INDOORS.

MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:00 PM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jun 30, 2:00 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT SAT JUN 30 2001

FCST FOCUS IS ON TSTM CHCS AND SUBSEQUENT SWITCH TO COOLER WX REGIME.

UPCOMING WX CHANGE STILL EXPCD TO COME IN TWO PHASES. FIRST FNT
NOW OVR SRN WI CONTS SAGGING SWD...FLWD BY A WSHFT BUT NOT MUCH TMP
DFRNC. CNVTN NOT THAT WDSPRD AS YET...BUT POTENTIAL STILL EXISTS
FOR A LN OF STORMS TO FLARE UP NR THE FNT.

SECOND PHASE OF TRANSITION IS THE STGR CDFNT NOW APCHG NRN WI.
MODELS SEEM TO FAVOR THIS BNDRY FOR DVLPT OF MORE ORGANIZED RN BAND
LATER TNGT AS IT INVADES CWA. MAY LET GNRL RN CHC MENTIONED FOR
FIRST BDRY COVER THAT PSBLTY TOO. BUT MAIN MESSAGE WITH THIS FNT IS
FOLLOWING INFLUX OF COOLER AND DRIER WX ON BRISK NLY WNDS. CHG TO BE
MOST NOTICEABLE NR LK MI...WHERE WNDS BHND THIS "PNEUMONIA" FNT TURN
TO THE NE AND BLOW IN OFF THE CHILLY WATERS. IF THIS FNT WAS COMING
THRU DURG THE DAY THE EFFECT WUD BE MUCH MORE DRAMATIC.

ETA IS STILL GENERATING A BAND OF HIER RH AND QPF IN RETURN FLOW ON
MONDAY. AVN NOT AS AGRV...WL PRBLY GO WITH INCRG CLDS BUT NOT
MENTION RN AS YET.

TMP GUID LOOKS RSNBL AND REFLECTS UPCOMING CHG WELL...WON'T STRAY TOO
FAR FM IT AT THIS POINT.

.MKX...NONE.

NJ

In the hours before

Local storm report, Jun 30, 6:19 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
619 PM CDT SAT JUN 30 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    CEDAR GROVE               WI   WIND DAMAGE
06/30/01   SHEBOYGAN                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.